Failure of averaging on multiply connected domains
Annales de l'Institut Fourier, Volume 40 (1990) no. 2, p. 357-370

We show that for every open Riemann surface X with non-abelian fundamental group there is a multiple-valued function f on X such that the fiberwise convex hull of the graph of f fails to contain the graph of a single-valued holomorphic function on X.

Nous démontrons que pour toute surface de Riemann ouverte X, de groupe fondamental non-abélien, il existe une fonction analytique multiforme f sur X telle que l’enveloppe convexe par fibre du graphe de f ne contienne le graphe d’aucune fonction holomorphe uniforme sur X.

@article{AIF_1990__40_2_357_0,
     author = {Barrett, David E.},
     title = {Failure of averaging on multiply connected domains},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {40},
     number = {2},
     year = {1990},
     pages = {357-370},
     doi = {10.5802/aif.1216},
     zbl = {0726.30034},
     mrnumber = {92b:30050},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1990__40_2_357_0}
}
Barrett, David E. Failure of averaging on multiply connected domains. Annales de l'Institut Fourier, Volume 40 (1990) no. 2, pp. 357-370. doi : 10.5802/aif.1216. http://www.numdam.org/item/AIF_1990__40_2_357_0/

[AAK] V. M. Adamyan, D. Z. Arov and M. G. Krein, Infinite Hankel matrices and generalized problems of Caratheodory, Fejer and I. Schur, Functional Anal. Appl., 2 (1986), 269-281. | Zbl 0179.46701

[AW] H. Alexander and J. Wermer, Polynomial hulls with convex fibers, Math. Ann., 271 (1985), 99-109. | MR 86i:32025 | Zbl 0538.32011

[B] B. Berndtsson, Leviflat surfaces with circular sections, Proceedings of the Mittag-Leffler Institute (1987-1988), Princeton University Press Mathematical Notes, 38 (1990). | Zbl 0772.32014

[BR] B. Berndtsson and T. Ransford, Analytic multifunctions, the ð-equation and a proof of the corona theorem, Pac. J. Math., 124 (1986), 57-72. | MR 87j:30082 | Zbl 0602.32002

[EM1] C. J. Earle and J. Marden, Projections to automorphic functions, Proc. Amer. Math. Soc., 19 (1968), 274-278. | MR 37 #412 | Zbl 0159.11301

[EM2] C. J. Earle and J. Marden, On Poincaré series with applications to Hp spaces on bordered Riemann surfaces, Illinois J. Math., 13 (1969), 202-219. | Zbl 0169.10202

[FR] F. Forelli, Bounded holomorphic functions and projections, Illinois J. Math., 10 (1966), 367-380. | MR 33 #1754 | Zbl 0141.31401

[Fn1] F. Forstnerĭc, Polynomially convex hulls with piecewise smooth boundaries, Math. Ann., 276 (1986), 97-104. | MR 87m:32036 | Zbl 0585.32016

[Fn2] F. Forstneriĭc, Polynomial hulls of sets fibered over the circle, Indiana Univ. Math. Jour., 37 (1988), 869-889. | MR 90g:32018 | Zbl 0647.32017

[G] J. Garnett, Bounded analytic functions, Academic Press, London and New York, 1981. | MR 83g:30037 | Zbl 0469.30024

[Hu] H. Huber, Uber analytische Abbildungen von Ringgebieten in Ringebiete, Compos. Math., 9 (1951), 161-168. | Numdam | MR 13,337d | Zbl 0043.30201

[JM] P. Jones and D. Marshall, Critical points of Green's function, harmonic measure, and the corona problem, Ark. Mat., 23 (1985), 281-314. | MR 87h:30101 | Zbl 0589.30028

[K] S. Kobayashi, Hyperbolic manifolds and holomorphic mappings, Marcel Dekker, New York, 1970. | MR 43 #3503 | Zbl 0207.37902

[N] R. Nevanlinna, Über beschränkte analytische Funktionen, Ann. Acad. Sci. Fenn., 32 (1929). | JFM 55.0768.03

[Na] R. Narasimhan, Analysis on Real and Complex Manifolds, North-Holland, Amsterdam, 1968. | MR 40 #4972 | Zbl 0188.25803

[Sch] S. Scheinberg, thesis, Princeton University, 1962.

[Sk1] S. Slodkowski, An analytic set-valued selection and its applications to the corona theorem, to polynomial hulls and joint spectra, Trans. Amer. Math. Soc., 294 (1986), 367-377. | MR 87e:32021 | Zbl 0594.32008

[Sk2] S. Slodkowski, On bounded analytic functions in finitely connected domains, Trans. Amer. Math. Soc., 300 (1987), 721-736. | MR 88e:32024 | Zbl 0629.32003

[St] E. L. Stout, Bounded holomorphic functions on finite Riemann surfaces, Trans. Amer. Math. Soc., 120 (1965), 255-285. | MR 32 #1358 | Zbl 0154.32903